MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 11L 12MM, VE

ENCORE MEDICAL L.P EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 11L 12MM, VE
Model Number 341-12-711
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery - wrong insert packaged in wrong box.(16mm insert) a left, size 11, 12mm empowr 3d knee insert package was opened and a left, size 11, 16mm empowr 3d knee insert was inside.The surgeon continued with the trialing process and ended up implanting a size 11, 14mm empowr 3d knee insert.
 
Additional Manufacturer Narrative
The reason for this complaint was a primary surgery reported as product lots being mixed during cleanroom processing.The healthcare professional indicated that this event occurred during surgery, away from the patient.No risk, adverse event, or negative outcome were reported by the surgeon.There was no delay in surgery and the surgery was completed as intended.The implants were inspected prior to use and were deemed acceptable for use.The agent was present during surgery and was able to source replacement implants after the reported defect.The reported empowr insert was returned to djo for examination.The defect was confirmed.A review of the device history record (dhr) revealed that work order (b)(4) was processed within the cleanroom sterilization process at the same time as work order (b)(4) for pn 341-16-711 lot number 155t1035.Upon completion of sterilization and were placed within the incorrect transportation bin.Reference (b)(4) for further details on investigation.A review of the device history records (dhr) revealed, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production that are related to the reported issue.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was product lots being mixed during cleanroom processing.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR 3D KNEE
Common Device Name
EMPOWR 3D KNEETM INS, 11L 12MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key11829531
Report Number1644408-2021-00384
Device Sequence Number4308443
Product Code JWH
UDI-Device Identifier00888912166980
UDI-Public(01)00888912166980
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/22/2025
Device Model Number341-12-711
Device Catalogue Number341-12-711
Device Lot Number115T1035
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;